Common "Depression" queries answered by top doctors | iCliniq

Depression

Depression is a mental illness which results in feeling sad, loss of interest in daily activities, irritability, mood swings, and sleepiness. It is a state of mind which develops over a period of time due to various reasons. A depressed person might have difficulty sleeping, loss of appetite, weight loss, fatigue, and might get suicidal thoughts.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I cry a lot even on little things on little words. Please help.

Query: Hello doctor, I cry a lot even on little things on little words, loud voice tears come into my eyes too much. I face worst days of my life. I was happy suddenly everyone at home turns their behavior bad. I am little one of my siblings and my age is 22 years. From my childhood, everyone says I will c...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. Repetitive crying spells, mood swings, etc., could be due to some mood disturbance or this could be due to depression. This can be occurring due to some hormonal issue. All these should be evaluated properly. If you have low mood, lack of interest in anything, poor en...  Read Full »

I have intolerable depression and insomnia even after taking medications. Why?

Query: Hello doctor,I am a 75-year-old woman. I had experienced depression on and off in my life. My doctor prescribed Lexapro 10 mg for anxiety, depression, and sleeplessness. Unfortunately, after using the medication, I have been experiencing darkness, despair, isolation, intolerable depression, and ins...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. It is normal to have an increase in anxiety with any selective serotonin reuptake inhibitor (SSRI) drug like Escitalopram, especially in the first few days of starting the drug or when the dose is increased. To minimize the anxiety, it is better to start with a low d...  Read Full »

I have mood disturbances even after taking antidepressants and anti-anxiety drugs. Kindly help.

Query: Hello doctor, I have had Paxidep CR 37.5 mg for the last four years. But for the last two months, I have been feeling a lot of anxiety, and then I went to the doctor, and he prescribed Etilaam 0.25 mg. Then again, I went to a doctor after six weeks, and he prescribed Buspin 5 mg twice a day. Howev...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. The symptoms like feeling irritated and something bad will happen are due to persistent anxiety. And feeling inactive and not wanting to do anything may be due to associated depression. You are on tablet Paroxetine, and if...  Read Full »

I have generalized anxiety disorder. Please suggest.

Query: Hello doctor,I am 23 years old. I have been suffering from a generalized anxiety disorder since childhood. One of the reasons for it is a physical defect that makes me self-conscious. I got to know very early that something is wrong with me. I have consulted many psychiatrists and tried many medicin...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. A lot of individuals have a generalized anxiety disorder, and this often causes significant comorbidity and depression. What kind of physical defect do you have? Regarding masturbation, it is a safe and healthy habit. It does not affect physical, mental, or reproductiv...  Read Full »

My son has depression. How long will the treatment last?

Query: Hi doctor, My son, who is 15 years old, started studying at a renowned entrance exam coaching center from last year. His mother has accompanied him since then. However, we noticed that he is suffering from depression. Immediately, he was referred to a psychiatrist. He also underwent some counseling...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Your son is a 15 year old student and has been diagnosed with depressive disorder for the last one year. A lot of students at this age when faced with change of place, friends, situations and burden of studies develop depressive symptoms. P...  Read Full »

Could you please suggest a medicine to overcome depression?

Query: Hi doctor, I am suffering from depression and I have symptoms of OCD for the past ten years. I repeat my activities like reading the same line again and again being scared of missing something. I count each and every number and believe four is to be my lucky number and even while breathing I count m...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hi, Welcome to icliniq.com. I can understand your concern. The symptoms you have mentioned suggest OCD (obsessive compulsive disorder). In more than 50% of patients, OCD depression is found to be comorbid. The symptoms like reading one line again and again and feelings that you might miss something ...  Read Full »

Is tablet Cymbalta better or tablet Lyrica better for generalised anxiety disorder?

Query: Hello doctor, I have been prescribed Cymbalta (Duloxetine) and Lyrica (Pregabalin) for anxiety (panic disorder). I have had generalized anxiety disorder for the past five years. I want to know how effective these drugs would be (Lyrica and Cymbalta), and the likelihood of dependence (of either drug...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. The tablet Cymbalta and tablet Lyrica are both different drugs. Both help in somatic pain, sometimes in anxiety. Duloxetine is an antidepressant and has anti-anxiety effects. The drug can help to control anxiety and pain if taken in the long term regularly. Table...  Read Full »

I always feel like third person is ordering me. Is it depression?

Query: Hello doctor, I am suffering from depression. It has been four years. I am always demotivated. I was average student but then I became a failure. I cannot concentrate on studies. I feel like god is talking to me and orders me certain things which I must do. I always feel like third person is o...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hi, Welcome to icliniq.com. The symptoms like someone is talking to you, talking to God or hearing voices which others cannot hear could be occurring due to some psychotic issue. Such kind of symptoms are not generally seen in depression. Since such symptoms have resulted in loss of performance in s...  Read Full »

I suffer from severe anxiety and depression after my husband's death. Please help.

Query: Hi doctor, My current issues are depression and anxiety. Honestly, it all started when my husband passed on our son's 1st birthday. I have just let it build up, and now I cannot control how I feel. I cry over crazy things, and I get mad over little things. I cannot sleep at night because I have n...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. I am sorry for your loss. It is common to develop severe anxiety and depression after any significant loss in life. Prolonged grief results in the development of depression. Please try to keep yourself busy. Spend time outdoors with your son, which will help reduce...  Read Full »

I am stressed and demotivated. Can I take Fluoxetine?

Query: Hello doctor,I am 34 years old and single. I am seeing a clinical psychologist once in the two months I was previously visiting. She told me she always prefers face-to-face sessions. She was not happy when I mentioned that I had discontinued the medication, Fludac 40 mg, as advised by one of the doc...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Based upon the information you have mentioned, it appears that you have some sort of a mood disorder, most likely a depressive disorder. Anhedonia, lack of interest, sadness, stress, lack of motivation, mood swings, etc., are symptoms o...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.